MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC7071-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an unspecified surgery, when the wand was opened and being primed with 0.9% nacl, the irrigation tubing was leaking, as this had a pinprick hole.A back-up device was available to complete the procedure.The surgery was delayed for more than half-an-hour.The patient was not injured.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.Visual inspection under magnification shows minimal electrode wear with dried tissue and discoloration present on the tip.The saline line has been ripped due to separation from the suction line.There is a small hole in the saline tubing.There are no manufacturing abnormalities observed with the returned device.The wand was connected to a compatible controller and activated in saline solution using default and max settings and the ablate and coag performed as intended.The suction line was tested and performed as intended.Due to a rip in the saline line, saline leaked out from the line preventing sufficient saline flow to the tip; therefore, the saline line did not perform as intended.The complaint has been confirmed; however, evidence would suggest customer modification.It is possible that an attempted was made to separate the suction and saline lines and in doing so the saline line was inadvertently ripped.There are no indications during manufacturing record review that would suggest the wand did not meet product specifications upon release into distribution.

Brand Name
PROCISE MINI LARYNGEAL COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8774292
Report Number3006524618-2019-00324
Device Sequence Number11231961
Product Code GEI
UDI-Device Identifier00817470000597
UDI-Public00817470000597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Catalogue NumberEIC7071-01
Device Lot Number2023362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1